Alert archive / Oklahoma / Red Flag Warnings in 2020
Red Flag Warning 24, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 17, 2020, 2:55 AM CDT for Cimarron County, Oklahoma. It took effect at Jun 17, 2020, 2:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2020, 2:55 AM CDT (07:55 UTC)
- In effect from
- Jun 17, 2020, 2:00 PM CDT
- Expired
- Jun 17, 2020, 9:48 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
County Cimarron County, OK
The radar
The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2658 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
536 WWUS84 KAMA 170755 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 255 AM CDT Wed Jun 17 2020 OKZ001-172200- /O.NEW.KAMA.FW.W.0024.200617T1900Z-200618T0300Z/ Cimarron- 255 AM CDT Wed Jun 17 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 2 PM this afternoon to 10 PM CDT this evening. * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Red Flag Threat Index...Up to 4. * Timing...2 PM to 10 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
044 WWUS84 KAMA 172015 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 315 PM CDT Wed Jun 17 2020 OKZ001-180300- /O.CON.KAMA.FW.W.0024.000000T0000Z-200618T0300Z/ Cimarron- 315 PM CDT Wed Jun 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN OKLAHOMA PANHANDLE... * Affected Area...In Oklahoma...Cimarron. * 20 Foot Winds...South 20 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...Up to 4. * Timing...Through 10 PM CDT this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ 02 For more information from the National Weather Service visit... www.weather.gov/ama
411 WWUS84 KAMA 180248 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 948 PM CDT Wed Jun 17 2020 OKZ001-180400- /O.CAN.KAMA.FW.W.0024.000000T0000Z-200618T0300Z/ Cimarron- 948 PM CDT Wed Jun 17 2020 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN OKLAHOMA PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Relative humidity values have risen across the Panhandles following sunset. Fire danger has begun to decrease. Therefore, the Red Flag Warning has been cancelled. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 17, 12:57 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 17, 12:57 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1257 AM CDT Wed Jun 17 2020 .AVIATION... 06Z Issuance...All sites are expected to remain VFR through the period. AMA may see some storms tomorrow afternoon and may briefly drop down to MVFR as a storm passes over. DHT and GUY seem less likely to see storms so left out the TSRA for them. Winds will generally be southerly to southwesterly and breezy with gusts up to 30kts possible at all sites tomorrow. GUY may have some wind shear tonight until 14Z for 45kt winds at 2000 ft. Beat && .PREV DISCUSSION... /Issued 408 PM CDT Tue Jun 16 2020/ DISCUSSION...Tonight through Tuesday. For tonight, surface winds will diminish due to loss of daytime heating and associated mixing. Winds will increase again by mid morning Wednesday as a surface trof of low pressure deepens over eastern CO and eastern NM in response to an approaching minor upper level shortwave trof embedded in the southwest aloft associated with a western states trof. Moisture will continue to slowly increase during the day Wednesday. The combination of an unstable atmosphere, adequate moisture, and the approaching minor perturbation will increase the threat for showers and thunderstorms to develop across much of the area late Wednesday afternoon and evening. With MLCAPE values around 1500 J/kg and inverted-V sounding profiles, a few storms will have the potential to become strong, with gusty winds to around 50 mph the primary hazard. The limiting factor for more organized tstms on Wednesday afternoon and evening will be the rather weak deep layer shear. Storms should diminish with loss of daytime heating later Wednesday evening. The upper level weather pattern will become more favorable for the potential for showers and thunderstorms across at least parts of the area on occasion from Thursday evening through next Tuesday. Southwest flow aloft associated with a western states trof will likely send minor perturbations across our region at times Thursday evening through Friday night before the upper level flow transitions to more northwesterly later this weekend into early next week, which will also allow additional minor upper level shortwave trofs to traverse the area. All this coupled with enough moisture warrants the potential for showers and tstms across at least parts of the area Thursday evening through the end of the extended periods. Once again, NBM pops look a bit too dry and not far enough west at times for a few periods given the progged pattern and have adjusted accordingly after collaboration with surrounding offices. 02 FIRE WEATHER...This Afternoon through Wednesday. Southwesterly flow aloft, coupled with a surface trough, has induced low level southerly to southwesterly winds around 15 to 25 MPH with gusts up to 35 MPH at the surface. As fuels in the northwestern Panhandles are in the 95th to 99th, critical fire weather conditions are present due to RFTI values of 3 to 4 coupled with this level of fuel dryness. Winds should remain elevated until around sunset, though will return Wednesday afternoon. Increased moisture moving into the area should start to take the edge off of fire weather conditions, along with winds progged to be less tomorrow than today. Elevated fire weather conditions are possible again Wednesday across the northwestern and northern Panhandles, with potential for localized critical conditions. Bieda && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/11
Hazardous weather outlook, Jun 17, 2:46 AM CDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 246 AM CDT Wed Jun 17 2020 OKZ001>003-TXZ001>020-317-172200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 246 AM CDT Wed Jun 17 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions will develop this afternoon through early this evening across the western Oklahoma Panhandle. Elevated fire weather conditions are expected across the remainder of the Oklahoma Panhandle and all but the southeastern Texas Panhandle. Minimum afternoon relative humidity values between 10 to 18 percent across the western Oklahoma Panhandle and 20 to 30 percent across the remainder of the Texas and Oklahoma Panhandles along with 20 foot southerly to southwesterly winds 15 to 25 mph and receptive fuels will lead to the higher fire danger today. Cloud to ground lightning strikes from thunderstorms could also trigger fire starts. Isolated to scattered thunderstorms possible across much of the Texas and Oklahoma Panhandles this afternoon through this evening. A few storms may become strong to severe, with hail up to quarter to half dollar size possible along with damaging winds being the primary hazards. Also, locally heavy rainfall may result in flooding or flash flooding concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across the Oklahoma and Texas Panhandles Thursday afternoon and evening through Tuesday. Some storms could become strong to severe with large hail and damaging winds being the primary hazards. Also, locally heavy rainfall may result in flooding or flash flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated to critical fire weather conditions 2 PM through 10 PM this evening. Schneider
Nearby
Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.